MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955680
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Inflammation (1932); Drug Resistant Bacterial Infection (4553)
Date of Event 06/09/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2008 - patient was diagnosed with bilateral reducible large direct inguinal hernia and pain thereby underwent open repair with implant of two perfix plug (device #1 & #2).Per operative notes, ¿there was direct defect, this was repaired by larger size perfix plug (device #1) and floor of the inguinal canal was reinforced with onlay mesh.Similar procedure was performed on right side using larger size perfix plug (device #2) and onlay mesh.¿ (b)(6) 2013 - patient underwent colonoscopy with removal of polyp in sigmoid and rectum.(b)(6) 2016 - patient was diagnosed with right incarcerated recurrent inguinal hernia and umbilical hernia thereby underwent laparoscopic repair with implant of 3dmax light (device #3) and ventralex st (device #4).Per operative notes, ¿an incarcerated direct hernia was reduced and identified the prior mesh (device #2) wadded up next to the defect.The adhesions were taken down to clear the preperitoneal space, then placed a large 3dmax light mesh covering all myopectineal orifices and tacked in place.The umbilical hernia sac was transected, a medium ventralex st mesh was used as an underlay and sutured in place.¿ (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with implant ventralight st mesh using echo ps (device #5) and removal of ventralex st (device #4).Per operative notes, ¿the hernia defect was seen superior to prior hernia and the mesh (device #4) was just under the umbilicus where it was originally placed.The mesh and hernia sac were completely removed.The defect was repaired with ventralight st mesh using echo ps (device #5) and tacked in place against the abdominal wall.¿ (b)(6) 2017 - patient underwent incision and drainage in abdomen.(b)(6) 2017 - patient was diagnosed with infected mesh thereby underwent repair with removal of mesh (device #5).Per operative notes, ¿the tacks and mesh (device #5) were removed.Some inflammatory changes were removed, and fascia was closed after irrigated.¿ (b)(6) 2017 - patient visited hospital due to recurrent of hernia post removal of mesh.(b)(6) 2017 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with implant ventralight st mesh using echo ps (device #6).Per operative notes, ¿the hernia defect was seen, and adhesions were taken down.Then placed a ventralight st mesh using echo ps (device #6) and tacked against the abdominal wall.¿ (b)(6) 2017 - patient visited hospital and reported ¿mesh has failed or have a new hernia.¿ (b)(6) 2018 - patient was diagnosed with recurrent incisional hernia thereby underwent repair with removal of slightly displaced mesh (device #6) on the right lateral side.Per operative notes, ¿excised the scar out and tissue was dissected down to hernia which mainly the mesh.The tacks and mesh were well incorporated, there was minimal adhesions.Took down the adhesions and freed the mesh (device #6) entirely.A synthetic mesh was then placed and closed the fascia with sutures.The umbilicus was removed during this procedure.¿ attorney alleges that the patient had mesh migration, pain, hernia recurrence, wadded up mesh and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about few days post implant of ventralight st mesh using echo ps, patient was diagnosed with bacterial infection and inflammation thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device list infection and inflammation as possible complications.The warning section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device".A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-nov-2016) is considered to be a best estimate.This emdr represents the ventralight st w/ echo (device #5).Additional supplemental emdr's were submitted to represent the perfix plug (device #1 & device #2).Additional emdr 's were submitted to represent the ventralex st (device #4) and ventralight st w/ echo (device #6) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21432640
Report Number1213643-2025-090101
Device Sequence Number4361221
Product Code FTL
UDI-Device Identifier00801741031755
UDI-Public(01)00801741031755(17)190128(10)HUAY1528
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2019
Device Catalogue Number5955680
Device Lot NumberHUAY1528
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight74 KG